Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Apr 21, 2021, 2:23 AM EDT for Berkeley County, South Carolina. It took effect at Apr 21, 2021, 12:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 2:23 AM EDT (06:23 UTC)
- In effect from
- Apr 21, 2021, 12:00 PM EDT
- Expired
- Apr 22, 2021, 7:15 AM EDT
- In force
- 19 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
416 WWUS72 KCHS 210623 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 223 AM EDT Wed Apr 21 2021 SCZ045-211430- /O.NEW.KCHS.LW.Y.0006.210421T1600Z-210422T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 223 AM EDT Wed Apr 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EDT THURSDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots today, becoming northwest tonight. Waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From noon today to 5 AM EDT Thursday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. * ADDITIONAL DETAILS...this highest winds will occur along the lakeshore this afternoon, then over the open lake waters this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
7 follow-up statements
466 WWUS72 KCHS 211003 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 603 AM EDT Wed Apr 21 2021 SCZ045-211815- /O.CON.KCHS.LW.Y.0006.210421T1600Z-210422T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 603 AM EDT Wed Apr 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EDT THURSDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots today, becoming northwest tonight. Waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From noon today to 5 AM EDT Thursday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. * ADDITIONAL DETAILS...This highest winds will occur along the lakeshore this afternoon, then over the open lake waters this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
800 WWUS72 KCHS 211443 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1043 AM EDT Wed Apr 21 2021 SCZ045-212245- /O.CON.KCHS.LW.Y.0006.210421T1600Z-210422T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1043 AM EDT Wed Apr 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots today, becoming northwest tonight. Waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From noon today to 5 AM EDT Thursday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. * ADDITIONAL DETAILS...This highest winds will occur along the lakeshore this afternoon, then over the open lake waters this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
996 WWUS72 KCHS 211920 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 320 PM EDT Wed Apr 21 2021 SCZ045-220330- /O.CON.KCHS.LW.Y.0006.000000T0000Z-210422T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 320 PM EDT Wed Apr 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots today, becoming northwest tonight. Waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From noon today to 5 AM EDT Thursday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. * ADDITIONAL DETAILS...This highest winds will occur over the open lake waters this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
721 WWUS72 KCHS 220218 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1018 PM EDT Wed Apr 21 2021 SCZ045-221000- /O.EXT.KCHS.LW.Y.0006.000000T0000Z-210422T1000Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1018 PM EDT Wed Apr 21 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
445 WWUS72 KCHS 220411 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1211 AM EDT Thu Apr 22 2021 SCZ045-221000- /O.CON.KCHS.LW.Y.0006.000000T0000Z-210422T1000Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1211 AM EDT Thu Apr 22 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING FOR LAKE MOULTRIE... * WHAT...North winds 15 to 25 knots with gusts to 30 knots and waves 2 ft. * WHERE...Lake Moultrie. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
530 WWUS72 KCHS 220713 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 313 AM EDT Thu Apr 22 2021 SCZ045-221200- /O.EXT.KCHS.LW.Y.0006.000000T0000Z-210422T1200Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 313 AM EDT Thu Apr 22 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR LAKE MOULTRIE... * WHAT...North winds 20 to 25 knots with gusts to 30 knots and waves 2 to 3 ft. * WHERE...Lake Moultrie. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
370 WWUS72 KCHS 221115 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 715 AM EDT Thu Apr 22 2021 SCZ045-221215- /O.CAN.KCHS.LW.Y.0006.000000T0000Z-210422T1200Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 715 AM EDT Thu Apr 22 2021 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... Winds will continue to diminish on the lake this morning. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 21, 12:25 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 21, 12:25 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1225 AM EDT Wed Apr 21 2021
.SYNOPSIS...
A cold front will cross the region on Wednesday. High pressure
will then return for late week. A low pressure system will
impact the region over the weekend, followed by more high
pressure early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The risk for an isolated showers will linger across the far
south and up along the Georgia/far southern South Carolina coast
for a few more hours. Otherwise, lows were nudged down a degree
or two for many areas per 21/04z observations.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
Wednesday and Wednesday night: The main story for Wednesday will be
a dry cold front that is expected to reach the coast by the early
evening hours. As the day progresses, the pressure gradient will
steadily tighten and westerly winds will become quite breezy with
frequent gusts into the 25-30 mph range. Also, in response to full
sun and a deep mixed layer, dew points are progged to mix out nicely
producing relative humidity values down around 25 percent. This
combination of gusty winds and low humidity would produce dangerous
fire weather concerns and a Fire Weather Watch has been issued for
the entire forecast area. For more details, see the Fire Weather
section below. In the westerly flow, temperatures should warm nicely
and the forecast features upper 70s inland to the low 80s along the
coast. Overnight, the front will shift offshore and northwest winds
will remain elevated through the evening hours. Lows are forecast to
fall into the low to mid 40s.
Lake Winds: West winds will become gusty across Lake Moultrie
Wednesday afternoon and evening. Frequent gusts to 25 knots could
occur and a Lake Wind Advisory could be needed.
Thursday through Friday: High pressure will steadily shift eastward
across the region through the latter part of the week. The forecast
is dry and temperatures be much cooler for Thursday. Expect highs in
the upper 60s for most areas, with some lower 70s possible down
around the Altamaha. Friday will still bring below normal
temperatures, with low to mid 70s for most of the area.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The main forecast challenge for the long term period will be a
low pressure system poised to impact the area late Friday night
through early Sunday morning. Overall, model solutions are in pretty
good agreement with precipitation spreading across the area starting
early Saturday morning, peaking Saturday afternoon and evening. We
will also have to watch the thunderstorm potential and the possible
threat of severe weather. Wind fields are quite strong with
plentiful ambient shear, but instability is more uncertain. We have
maintained a mention of thunder in the forecast, but will hold off
on adding the severe weather threat to the Hazardous Weather Outlook
at this point. The cold front will move offshore Saturday night and
dry high pressure will return for early next week.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR. Gusty winds will impact both KCHS and KSAV from late
morning on with speeds peaking mid/late afternoon. Gusts could
reaching 26-30 kt at times.
Extended Aviation Outlook: VFR Wednesday night through Friday
night. Gusty winds into Wednesday night, with another round of
gusty winds Saturday, with a possibility of flight restrictions
in showers and thunderstorms into Saturday night.
&&
.MARINE...
Tonight: As the oceanic ridge pulls further away and the
upstream cold front moves near or just over the Appalachians
late, winds from the E or SE early on will clock around to the
S and SW. Speeds will be no more than about 8 or 10 kt, with
seas of 2 to 3 feet.
Wednesday through Sunday: A cold front is expected to cross the
local waters late Wednesday. While winds will increase ahead of the
front, the strongest flow is expected Wednesday night. On Wednesday,
a Small Craft Advisory will likely be needed for Charleston Harbor
in the afternoon for frequent gusts to 25 knots. Other advisories
will likely be needed Wednesday night for other portions of the
waters. Conditions will improve for Thursday and Friday. Another
round of advisories will be possible Saturday and Saturday night
before winds and seas improve Sunday.
&&
.FIRE WEATHER...
A dry cold front will approach the forecast area Wednesday morning,
pushing from west to east across the area during the afternoon.
Gusty winds are forecast to develop by mid-morning and should
continue into the evening hours. Critical to near-critical sfc RH
values are expected during the afternoon. SPC has highlighted a
large portion of the region with an elevated risk on the Wednesday
Fire Weather Outlook. Based on the forecast conditions and
coordination with forestry and land management partners, these
conditions will be highlighted with a Fire Weather Watch on
Wednesday.
Near critical relative humidity values will persist Thursday and
Friday afternoons, although winds will remain less than 15 mph.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Fire Weather Watch from this afternoon through this evening
for GAZ087-088-099>101-114>119-137>141.
SC...Fire Weather Watch from this afternoon through this evening
for SCZ040-042>045-047>052.
MARINE...None.
&&Hazardous weather outlook, Apr 20, 3:22 PM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston SC 322 PM EDT Tue Apr 20 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-211930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 322 PM EDT Tue Apr 20 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-211930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 322 PM EDT Tue Apr 20 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-211930- Inland Berkeley- 322 PM EDT Tue Apr 20 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. Lake Winds: Winds will increase Wednesday into Wednesday night as a cold front crosses the area. A Lake Wind Advisory could eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:44 AM EDT | Red Flag Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 18 hr |
| Apr 21, 2:38 AM EDT | Small Craft Advisory | CHS | 31 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.